View More View Less
  • 1 Department of Mathematics and Informatics, University of Sofia, 5 James Bourchier Blvd., 1164 Sofia, Bulgaria
  • | 2 Institute of Mathematics and Informatics, Bulgarian Academy of Science, bl. 8 Acad. G. Bonchev Str., 1113 Sofia, Bulgaria
Restricted access

Abstract

Best trigonometric approximation in Lp, 1≦p≦∞, is characterized by a modulus of smoothness, which is equivalent to zero if the function is a trigonometric polynomial of a given degree. The characterization is similar to the one given by the classical modulus of smoothness. The modulus possesses properties similar to those of the classical one.

  • [1] Babenko, A. G., On the Jackson–Stechkin inequality for the best L2-approximations of functions by trigonometric polynomials, Proc. Steklov Inst. Math., 2001, Approximation Theory, Asymptotical expansions, suppl. 1, S30–S47.

    • Search Google Scholar
    • Export Citation
  • [2] Babenko, A. G., Chernykh, N. I., Shevaldin, V. T. 1999 The Jackson–Stechkin inequality in L2 with a trigonometric modulus of continuity Mat. Zametki 65 928932 (in Russian); English translation: Math. Notes, 65 (1999), 777–781.

    • Search Google Scholar
    • Export Citation
  • [3] Butzer, P. L., Nessel, R. J. 1971 Fourier Analysis and Approximation Birkhäuser Verlag Basel.

  • [4] Chernykh, N. I. 1967 Best approximation of periodic functions by trigonometric polynomials in L2 Mat. Zametki 2 513522 English translation: Math. Notes, 2 (1967), 803–808.

    • Search Google Scholar
    • Export Citation
  • [5] DeVore, R. A., Lorentz, G. G. 1993 Constructive Approximation Springer Verlag Berlin.

  • [6] Draganov, B. R. 2002 A new modulus of smoothness for trigonometric polynomial approximation East J. Approx. 8 465499.

  • [7] Foucart, S., Kryakin, Y., Shadrin, A. 2009 On the exact constant in the Jackson–Stechkin inequality for the uniform metric Const. Approx. 29 2 157179 .

    • Crossref
    • Search Google Scholar
    • Export Citation
  • [8] Hardy, G. H., Wright, E. M. 1975 An Introduction to the Theory of Numbers 4 Oxford University Press Oxford.

  • [9] Riordan, J. 1968 Combinatorial Identities John Wiley & Sons New York.

  • [10] Schoenberg, I. J. 1964 On trigonometric spline interpolation J. Math. Mech. 13 795825.

  • [11] Schumaker, L. L. 1981 Spline Functions: Basic Theory Wiley-Interscience New York.

  • [12] Sharma, A., Tzimbalario, I. 1977 Some linear differential operators and generalized finite differences Mat. Zametki 21 161172 (in Russian); English translation: Math. Notes, 21 (1977), 91–97.

    • Search Google Scholar
    • Export Citation
  • [13] Shevaldin, V. T. 1980 Extremal interpolation with smallest value of the norm of a linear differential operator Mat. Zametki 27 721740 (in Russian); English translation: Math. Notes, 27 (1980), 344–354.

    • Search Google Scholar
    • Export Citation
  • [14] Shevaldin, V. T. 1983 Some problems of extremal interpolation in the mean for linear difference operators Tr. Mat. Inst. Steklova 164 203240 (in Russian); English translation: Proc. Steklov Inst. Math., 164 (1985), 233–273.

    • Search Google Scholar
    • Export Citation
  • [15] Shevaldin, V. T., The Jackson–Stechkin inequlaity in the space with trigonometric continuity modulus annihilating the first harmonics, Proc. Steklov Inst. Math., 2001, Approximation Theory, Asymptotical expansions, suppl. 1, S206–S213.

    • Search Google Scholar
    • Export Citation

Acta Mathematica Hungarica
P.O. Box 127
HU–1364 Budapest
Phone: (36 1) 483 8305
Fax: (36 1) 483 8333
E-mail: acta@renyi.mta.hu

  • Impact Factor (2019): 0.588
  • Scimago Journal Rank (2019): 0.489
  • SJR Hirsch-Index (2019): 38
  • SJR Quartile Score (2019): Q2 Mathematics (miscellaneous)
  • Impact Factor (2018): 0.538
  • Scimago Journal Rank (2018): 0.488
  • SJR Hirsch-Index (2018): 36
  • SJR Quartile Score (2018): Q2 Mathematics (miscellaneous)

For subscription options, please visit the website of Springer Nature

Acta Mathematica Hungarica
Language English
Size B5
Year of
Foundation
1950
Volumes
per Year
3
Issues
per Year
6
Founder Magyar Tudományos Akadémia
Founder's
Address
H-1051 Budapest, Hungary, Széchenyi István tér 9.
Publisher Akadémiai Kiadó
Springer Nature Switzerland AG
Publisher's
Address
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
CH-6330 Cham, Switzerland Gewerbestrasse 11.
Responsible
Publisher
Chief Executive Officer, Akadémiai Kiadó
ISSN 0236-5294 (Print)
ISSN 1588-2632 (Online)

Monthly Content Usage

Abstract Views Full Text Views PDF Downloads
Apr 2021 0 0 0
May 2021 0 0 0
Jun 2021 0 0 0
Jul 2021 0 0 0
Aug 2021 1 0 0
Sep 2021 0 0 0
Oct 2021 0 0 0